Heavy Rain, Mountrail
- When
- June 19, 3:45 PM CST to 4:45 PM CST
- Where
- Mountrail County, 1.66 mi NW of Plaza
- Reported by
- Mesonet
- Coordinates
- 48.050, -101.990
A very heavy rainfall report of 4.50 inches in one hour was reported.
Slow moving heavy showers and thunderstorms resulted in flash flooding conditions over portions of north central North Dakota during the late afternoon and evening of June 19th. One funnel cloud report over far west central North Dakota was also received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Slow moving heavy showers and thunderstorms resulted in flash flooding conditions over portions of north central North Dakota during the late afternoon and evening of June 19th. One funnel cloud report over far west central North Dakota was also received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 19, 2:31 PM CST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 331 PM CDT SUN JUN 19 2011 .SHORT TERM... TONIGHT THROUGH MONDAY NIGHT... A RANGE OF SOLUTIONS IN THE SHORT TERM GRIDS THOUGH MODELS ARE ZEROING IN ON LOCATION OF SURFACE LOW MOVING ACROSS CENTRAL PLAINS AND INVERTED TROUGH THROUGH THE WESTERN DAKOTAS. RESULTING BAND OF QPF...HEAVY AT TIMES WILL PERSIST ACROSS WESTERN AND CENTRAL NORTH DAKOTA...WITH HEAVIEST AMOUNTS IN SOUTHERN NORTH DAKOTA CLOSEST TO SURFACE LOW AND ALONG INVERTED TROUGH WHICH IS ANCHORED ACROSS THE WESTERN COUNTIES. HAVE ISSUED A FLOOD WATCH FOR OVERLAND FLOODING FROM NORTHWEST THROUGH SOUTH CENTRAL NORTH DAKOTA TOMORROW MORNING THROUGH TUESDAY AFTERNOON. FOLLOWED HPC QPF WITH 1 TO 2 INCHES NORTH AND 1 AND ONE-HALF TO TWO AND A HALF INCHES SOUTH OF INTERSTATE 94. PRECIPITATION TOTALS ON MODELS HAVE GREATER VARIATIONS...ESPECIALLY NAM WHICH PAINTS BULLS EYE OVER SOUTH CENTRAL NORTH DAKOTA. TEMPERATURES WILL BE BELOW SEASON AVERAGES WITH ABUNDANT PRECIPITATION CLOUD COVER AND A COOL NORTHEAST FLOW. .LONG TERM...TUESDAY THROUGH SUNDAY... EXITING DEEP LOW OVER MINNESOTA AND WISCONSIN AT BEGINNING OF SHORTER TERM. RIDGING BEGINS TO BUILD OVER NORTHERN PLAINS BY WEDNESDAY THROUGH WEDNESDAY. WARMER AND DRIER WEATHER WILL MOVE ONTO THE PLAINS THROUGH THURSDAY NIGHT. NEXT WEST COAST LOW RIDES OVER TOP OF RIDGE BRUSHING WESTERN AND CENTRAL NORTH DAKOTA. SURFACE LOW AGAIN MOVES ACROSS CENTRAL PLAINS AND INVERTED TROUGH EXTENDS NORTH TO THE DAKOTAS. RIDGE REBUILD AGAIN FOR REMAINDER OF THE NEXT WEEKEND WITH MORE SEASONABLE TEMPERATURES. && .AVIATION... INVERTED TROUGH OF LOW PRESSURE FROM LOW IN COLORADO TO LOW IN SASKATCHEWAN WILL MOVE EAST AND BE FOCUS FOR SCATTERED CONVECTION THIS EVENING AND EARLY MONDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY EVENING FOR NDZ001-009-010-017>021-025-031>037-041-042-045>048-050-051. && SHORT TERM...HW LONG TERM....HW AVIATION...HW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 423 AM CDT SUN JUN 19 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-201100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 423 AM CDT SUN JUN 19 2011 /323 AM MDT SUN JUN 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT CHANCES FOR THUNDERSTORMS TODAY AND TONIGHT FOR ALL LOCATIONS. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL THE MAIN THREAT. ALSO...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY AND TONIGHT. STAY TUNED FOR UPDATES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR THUNDERSTORMS CONTINUE MONDAY AND TUESDAY. ALTHOUGH THE THREAT FOR SEVERE WEATHER WILL BE LOW...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. STAY TUNED FOR FORECAST UPDATES. CHANCES FOR THUNDERSTORMS ARE FORECAST AGAIN THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR HEAVY RAINFALL TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE OFFICE IN BISMARCK. NH
The national radar mosaic for the moment the first event began.
1 heavy rain, 1 flash flood, 1 funnel cloud. Local standard time, as filed.
A very heavy rainfall report of 4.50 inches in one hour was reported.
Heavy rainfall in excess of four inches in one hour resulted in flash flood conditions near and north of Plaza. Area roads were reported to be flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2011Every state in 2011This day in weather historyWarnings in North Dakota, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 312214, 312219, 312217.